Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 16, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Feb 23, 2003, 6:01 PM EST for Allegheny County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2003, 6:01 PM EST (23:01 UTC)
- Expired
- Feb 23, 2003, 9:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -155 m²/s²
- 0-3 km storm-relative helicity
- -94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 232306 FFWPBZ PAC003-240200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 601 PM EST SUN FEB 23 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... ALLEGHENY COUNTY IN PENNSYLVANIA * UNTIL 900 PM EST * AT 601 PM EST...LAW ENFORCEMENT REPORTED THAT THE ICE JAM NEAR BOSTON HAD BROKEN AND WAS MOVING DOWNSTREAM TOWARD MCKEESPORT. THIS ICE MOVEMENT COULD CAUSE DAMAGE OR POSSIBLY FLOODING IN THE LOWER YOUGHIOGHENY RIVER NEAR MCKEESPORT. * LOCATIONS IN THE WARNING INCLUDE...MCKEESPORT <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 2:47 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 23, 2:47 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EST SUN FEB 23 2003
COORD CLE/CTP/ILN. TU.
LEFT OVER FLRYS EVE ERN SXNS AND DIMINISHING WINDS.
WILL ALLOW ADVISORIES/WARNING TO EXPIRE AT 4PM.
NEXT SYSTEM IN CNTRL PLAINS WILL MOVE QUICKLY ENEWD/AFFECT
UPPER OHIO VLY BEGINNING AFT 06Z/24 ECNTRL OHIO AND SPREADS EWD
REMAINER CWA BFR DAWN. WILL ISSUE WINTER WX ADV FOR LTE TNGT ECNTRL OHIO
AND ELSW FOR MON FOR CWA. AMTNS 2-5 INCH TOTALS DEPENDING ON TRACK OF
STORM MONDAY. ETA SLIGHTLY N VS GFS SO 50-75 MILES DIFF WILL DETERMINE
WHERE MDT SNOW BAND OCCURS/ENDS DURG MON AFTN. ADD ORGRAPHICS
TO DYNAMICS OF LRW LVL JET/OMEGA/DEFORMATION...SO ANOTHER ROUND OF
GOOD WINTER WX WONDERLAND FOR BEGINNING OF WORK WEEK.
WILL BEGIN WITH ADVISORY LTE TNGT/MON ON CWA WHICH CAN BE BETTER FINE
TUNED WITH MDL RUN TNGT.
CAA/WNW FETCH/BNDRY WILL ADD SOME SCT -SHSN SPCLY N AND RDGS MON NGT.
COLD WX/BLW SEASONAL NORMALS AND -SHSN OR SNOW FROM TIME TO TIME THRU
WEEK.
.PBZ...
MD...WINTER WEATHER ADVISORY MON MDZ001
PA...WINTER WEATHER ADVISORY MON PAZ007>009-013>016-020>023-029>032
OH...WINTER WEATHER ADVISORY LTE TNGT/MON
OHZ039>041-048>050-057>059-068-069
WV...WINTER WEATHER ADVISORY MON WVZ001>004-012-021>023-041.Hazardous weather outlook, Feb 23, 5:20 AM EST, 12 hours 41 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-231200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 520 AM EST SUN FEB 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY A HIGH WIND WARNING IS IN EFFECT TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY FOR 2 TO 4 INCHES OF SNOW IN THE MOUNTAINS OF WEST VIRGINIA AND WESTERN MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED.
In the hours before
Local storm report, Feb 23, 5:15 PM EST, 46 minutes before
STORM REPORT ......UPDATED........
NATIONAL WEATHER SERVICE PITTSBURGH, PA
515 PM EST SUN FEB 23 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM MOUNDSVILLE WV FLASH FLOODS
02/23/03 MARSHALL MIDDLE GRAVE CREEK AND
BIG GRAVE CREEK FLOODED.
REPORTED BY LAW ENFORCEMENT.
0120 AM MCMECHEN WV FLASH FLOODS
02/23/03 MARSHALL JIMS RUN FLOODED. REPORTED
BY LAW ENFORCEMENT. ENFORCEMENT)
0140 AM 2 E UNIONTOWN PA FLASH FLOODS
02/23/03 FAYETTE VICTORIA LANE FLOODED
IN HOPWOOD. REPORTED BY
SPOTTER.
0200 AM GRAYSVILLE WV FLASH FLOODS
02/23/03 MARSHALL FISH CREEK ROAD FLOODED
BY FISH CREEK. REPORTED BY LAW
ENFORCEMENT.
0345 AM NINEVEH PA FLASH FLOODS
02/23/03 GREENE BROWN CREEK FLOODED ROUTE
18...SOUTH OF NINEVEH.
REPORTED BY LAW ENFORCEMENT.
0400 AM MOUNDSVILLE WV FLASH FLOODS
02/23/03 MARSHALL CONTINUES ALONG BIG GRAVE
CREEK. REPORTED BY LAW
ENFORCEMENT.
0410 AM CALIFORNIA PA FLASH FLOODS
02/23/03 WASHINGTON BY PIKE RUN CREEK ACROSS
STATE ROUTE 2030. REPORTED BY
LAW ENFORCEMENT.
0600 AM WHEELING WV FLASH FLOODS
02/23/03 OHIO ICE JAM ON WHEELING CREEK
WITH WATER FLOODING ROADS IN
THE CITY. REPORTED BY LAW
ENFORCEMENT.
0730 AM POWHATAN POINT OH FLASH FLOODS
02/23/03 BELMONT ICE JAM WEST OF POWHATAN POINT
ON CAPTINA CREEK. ALSO FLOODING
ALONG CAT RUN. REPORTED BY
EMERGENCY MANAGEMENT.
1100 AM WORTHINGTON OH FLASH FLOODS
02/23/03 MARION SMALL STREAMS AND CREEKS
FLOODING. ROADS FLOODED.
SOME EVACUATIONS.
REPORTED BY EMERGENCY MANAGEMENT.
0100 PM WILLIAMSTOWN PA FLASH FLOODS
02/23/03 WASHINGTON ICE JAM AT ROUTE 88 BRIDGE.
FLOODING OF ROADS, YARDS
AND LOW AREAS. REPORTED
BY EMERGENCY MANAGEMENT. MANAGEMENT.
0130 PM CLARKSVILLE PA FLASH FLOODS
02/23/03 GREENE ICE JAM FLOODING OF ROADS
AND LOW LYING AREAS.
STREAM FLOODING
BETWEEN DUNKIRK AND
DAVISTOWN. REPORTED BY
EMERGENCY MANAGEMENT.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 1:37 AM EST | Flash Flood Warning | PBZ | Fayette | 3 hr |
| Feb 23, 3:41 AM EST | Flash Flood Warning | PBZ | Greene | 3 hr |
| Feb 23, 4:06 AM EST | Flash Flood Warning | PBZ | Washington | 6 hr |
| Feb 23, 12:01 PM EST | Flash Flood Warning | PBZ | Washington | 6 hr |
| Feb 23, 1:19 PM EST | Flash Flood Warning | PBZ | Greene | 5 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.